Nebraska, 2005

Hail in Nebraska, June 20, 2005

June 20, 2005 · NWS LBF · 6 events in 5 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 20, 12:56 AM MST, 12 hours 45 minutes earlier.

Area forecast discussion, Jun 20, 12:56 AM MST, 12 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 AM CDT MON JUN 20 2005

.DISCUSSION...
AT 07Z...TD/S WITHIN THE CWA UPPER 60S TO AROUND 70. SFC LOW REMAINS
OVER C SD...WHERE IT HAS BEEN ANALYSED BY MSAS SINCE 20Z. WV SHOWS
ONE UPPER LOW OFF THE N CA COAST AND ONE OVER NC. GFS/NAM CONTINUE TO
KEEP CWA UNDER INFLUENCE OF UPPER RIDGE THROUGH 84 HRS. 00Z NAM NOT
PICKING UP ON CONVECTION OVER CO...BUT HANDLING CONVECTION IN NE WY
FAIRLY WELL. FORECAST THIS CYCLE INVOLVES FEW CHANGES...AS WARM AND
MOSTLY DRY WX PATTERN EXPECTED TO CONTINUE. FOCUS FOR WX WILL BE ON N
PERIFERY OF RIDGE. FOR TODAY...WAITING FOR STRATUS TO DEVELOP EARLY
THIS MORNING...BUT ANTICIPATE IT NOT TO LAST AS LONG AS TODAY WITH
LESS OF A EASTERLY COMPONENT TO THE WIND. BUFKIT SOUNDINGS NOT EVEN
SUPPORTING STRATUS THIS AM SO WILL GO WITH PARTLY CLOUDY FORECAST.
INCLUDED SCH T IN NW ZONES LATE AFTERNOON...AS DRYLINE BULGE BUILDS
TO THE E INTO THE W PANHANDLE...ACCORDING TO NAM. GFS WOULD KEEP THIS
FEATURE A BIT FURTHER W AS MODEL MAINTAINS MORE OF AN E COMPONENT TO
THE FLOW IN THE BL. OVERNIGHT ELEVATED CONVETION LOOKS TO BE
DEPENDENT OF SB DEVELOPMENT DURING THE LATE AFTERNOON/EVENING OVER
THE NORTHCENTRAL. HIGH TEMPS WILL BE THE BIGGEST CHALLENGE...AND HAVE
MARKED THEM UP TO MATCH FWC GUIDANCE...WHICH HAD A GOOD HANDLE ON
YESTERDAYS TEMPS. FOR TUES...NAM DEVELOPS MCS IN ND OVERNIGHT...WHICH
SENDS A BOUNDARY THROUGH THE CWA ON TUES. GFS/NAM INDICATING SLOW
EROSION OF RIDGE 00Z WED AND BEYOND. 00Z GFS HINTS AT NEXT PATTERN
CHANGE OCCURING LATE WEEK AS UPPER LOW APPROACHES S CA AND RIDGE
SLIDES TO THE E. WOULD EXPECT THIS TO BE DELAYED...SO HAVE ONLY
COOLED TEMPS SAT AND SUN. TSRA SHOULD OCCUR AS TRANSITION TAKES
PLACE...TIMING THE ISSUE. AFTER CHANGE...SW FLOW ALOFT WITH INCREASED
CHANCES FOR WX.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JMC
Hazardous weather outlook, Jun 20, 1:33 PM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT MON JUN 20 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-211030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT MON JUN 20 2005

.DAY ONE...TONIGHT

A BOUNDARY WORKING ACROSS THE NORTHERN AND CENTRAL SANDHILLS REGION
WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. A FEW OF
THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS AND VERY HEAVY
RAINFALL AS THEY MOVE THROUGH THE SANDHILLS AND INTO SOUTHWEST
NEBRASKA THROUGH THE EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED
TO MOVE OUT OF SOUTH DAKOTA INTO NORTHEAST PORTIONS OF THE OUTLOOK
AREA...MAINLY EAST OF A BURWELL TO VALENTINE LINE THIS EVENING AND
OVERNIGHT...WITH A FEW OF THESE STORMS ALSO CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG RIDGE OVER THE HIGH PLAINS WILL CONTINUE INTO THE WEEKEND
WITH HIGH TEMPERATURES WELL ABOVE NORMAL...NEAR AND ABOVE 90 DEGREES.
TUESDAY MORNING THUNDERSTORMS WILL BE EXITING NORTH CENTRAL NEBRASKA.
BY TUESDAY EVENING ANOTHER WAVE WILL MOVE ACROSS THE OUTLOOK
AREA...THUNDERSTORMS HAVE THE POTENTIAL TO REDEVELOP ACROSS PORTIONS
OF WESTERN NEBRASKA THEN MOVE EAST INTO NORTH CENTRAL NEBRASKA
OVERNIGHT. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO REACH
SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL. AFTER
TUESDAY...THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE
FRIDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY NIGHT.

13

The radar

The North Platte radar (KLNX), 160 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Sheridan

When
June 20, 1:41 PM MST
Where
Sheridan County, 31 mi SSW of Gordon
Measured
4.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.383, -102.433

Hail, Sheridan

When
June 20, 2:32 PM MST
Where
Sheridan County, 12 mi N of Ellsworth
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.233, -102.283

Hail, Garden

When
June 20, 4:02 PM MST to 4:12 PM MST
Where
Garden County, 22 mi NNE of Lisco
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.800, -102.450

Hail, Keith

When
June 20, 8:30 PM MST
Where
Keith County, 10 mi SE of Roscoe
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.033, -101.450

Hail, McPherson

When
June 20, 9:32 PM CST
Where
McPherson County, Tryon
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.550, -100.967

Hail, Perkins

When
June 20, 9:00 PM MST to 9:15 PM MST
Where
Perkins County, 2 mi N of Grant
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.883, -101.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453462, 5453463, 5453464, 5453465, 5453461, 5453466.